MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE10 11MM CM

ENCORE MEDICAL L.P. FOUNDATION PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE10 11MM CM
Model Number 360-11-510
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to cracking inside the knee, instability, broken cam of the posterior stabilized inlay.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a broken cam.The previous surgery and the revision detailed in this investigation occurred 7 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.The ultra-high molecular-weight-polyethylene (uhmw-pe) raw material was identified as ticona 1050, material lot 239541 and does not contain stearates.The poly was extruded and annealed to a 2.50"x3.75" rod and shown on the certificate of conformance to have a yield strength of 3234psi, an ultimate strength of 7700 psi, elongation to break of 421%, izod impact strength of 49.0 ft-lb/in and was certified to meet material specification #2 prior to shipment.As mentioned in a previous investigation: (test os9310-01, stability characteristics of the foundation posterior stabilized total knee design, pre-market evaluation, determined that the constraint of the design is primarily attributed to the post.It also determined that the design was similar to other designs showing the capacity to withstand medial/lateral shear forces in excess of normal knee reported maximums.Additionally, test 94-0001, fatigue testing of intercondylar post on foundation posterior stabilized tibial insert, determined that the intercondylar post of the foundation posterior stabilized tibial insert exhibited sufficient fatigue strength to withstand expected in-vivo loads.Wear mechanisms typically associated with total knee arthroplasty include abrasive wear, adhesive wear, third-body wear, delamination, and fatigue.High cyclic stresses are also known to produce delamination.Many factors can contribute to acceleration of wear mechanisms including patient factors, surgical technique, manufacturing methods, design and time in vivo.) customer complaint history showed two other complaints for this part number in which one involved a broken tibial post from another lot.There are no on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a broken cam (post).The scope of this investigation is limited without having the parts available to djo surgical for evaluation.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PS KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE10 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7071684
Report Number1644408-2017-01122
Device Sequence Number13652971
Product Code JWH
UDI-Device Identifier00888912116367
UDI-Public(01)00888912116367
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Model Number360-11-510
Device Catalogue Number360-11-510
Device Lot Number54005588
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
213-01-008, LOT 53951143; 323-01-110, LOT 53987890
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient Weight84